Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online


I was curious for another opinion on treatment for fibromyalgia with osteoarthritis in the back, knees, hands and feet. I am currently on Lyrica, Soma, and a temperary steroid. I am allergic to Savella, Elavil and Ultram have no effect. Thanks. Mary

Asked On : Thu, 17 Dec 2009
Answers:  2 Views:  640
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Fibromyalgia is a chronic condition that causes pain, stiffness, and tenderness of the muscles, tendons, and joints. Fibromyalgia is also characterized by restless sleep, awakening feeling tired, chronic fatigue, anxiety, depression, and disturbances in bowel function. Fibromyalgia is sometimes referred to as fibromyalgia syndrome and abbreviated FMS.

The cause of fibromyalgia is not known. The universal symptom of fibromyalgia is pain. As mentioned earlier, the pain in fibromyalgia is not caused by tissue inflammation. Instead, these patients seem to have an increased sensitivity to many different sensory stimuli and an unusually low pain threshold. Minor sensory stimuli that ordinarily would not cause pain in individuals can cause disabling, sometimes severe pain in patients with fibromyalgia. The body pain of fibromyalgia can be aggravated by noise, weather change, and emotional stress.
The diagnosis of fibromyalgia is made purely on clinical grounds based on the doctor's history and physical examination.

Treatment programs are most effective when they combine patient education, stress reduction, regular exercise, and medications.
Answered: Sun, 22 May 2011
I find this answer helpful
  Anonymous's Response

this are chronic disorders with no cure. what is possible is a good control of the symptoms and it is possible with regular physiotheraphy, isometric and aerobic exercise along with the medications you are taking. only medication cannot offer you any more help than a temperoary relief.

Answered: Fri, 18 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor